I'm experiencing lots of "higher" moods, lots more energy mostly and feeling really good (direct result of reducing effexor!!)
I realise that sometimes I'm not just "good", I'm moving into a more manic phase. My psychiatrist has asked me to tell her if this happens so we can adjust meds with some serquel or other crap that will put me to sleep and make me fat...
I really like feeling this way! I LOVE having lots of energy, i love being happy and not caring what other people think about me. The only downside is the lack of self regulation, that I might do something stupid financial, sexually or physically. Oh, and that sometimes I'm so irritable and beeyatchy
But if I'm in control enough to be aware of this, and to not do it, then why shouldn't I feel this way? why shouldn't I be happy and energetic and enjoying life, it's not like I'm wondering naked and psychotic down the street...
My psychologist thinks it's awesome I'm so up and why would I try to suppress how I really feel?
Do you think manic, well perhaps hypomanic, episodes have to always be controlled with medication? I actually am reluctant to tell my psychiatrist about how good the last few weeks have been... I'm not going back on any more effexor that is for SURE.
You definitely need to tell your psychiatrist because hypomanic episodes can often spiral into full blown mania. If you can't tolerate one specific medications you should ask your psychiatrist about other options. What seems good at the time may not when you look back and as hypomania worsens there is a loss of judgment and sometimes reality testing and self awareness so at that point you might not even realize you are manic. I know because its happened to me. Feeling good and feeling manic are two separate things and with treatment adjusted you should be able to enjoy life without having to be manic. There should be a medication out there that you can tolerate and still feel like yourself.
I know EXACTLY how you feel!!! I'm in the same boat. Right now actually. I love feeling up, really up. And why take that away.... why take that glimmer of "normalcy" away? For much too long I have been depressed....I deserve to feel good!
Every now and then, I do have the thought "maybe I should call my psychiatrist". I know he will put me on Seroquel and take this feeling away. Other times, I know I should take the seroquel because "something isn't right". But.... I DO NOT want to gain the weight.
I don't know what the answer is....I don't want to be THAT depressed every again. I had a severe manic episode a few years back....and looking back that wasn't too fun either. But I've had 3 hypomanic episodes in the past year and those have been quite lovely...except for the whole "can't sit still because I am crawling out of my skin, people can't keep up with me, and I can't keep up with myself" thing. There is a fine line, that's for sure.
Not sure if this was helpful.... but I helped me by reading your post because I can totally relate!
Yeah, the hypomania is lovely isn't it? especially if you've been depressed for such a long time. i'm sure people think I'm smoking crack or something because nothing is happening fast enough kind of thing. I've never had full blown psychotic mania, but I sure do talk a hundred miles an hour, my arms ache from typing so fast, I scare my children (when I'm w-a-a-a-y over the top) as mummy is just a little bit tooo exicted about everything
...but right now apart from the racing thoughts, i also am actually carrying lots of the ideas out which is an usual thing for me. I'm hoping it's just a reaction to reducing effexor ....
I do take the first comment on board, it's true self regulation goes out the window, but sometimes it's so much fun to wear tartan leggings, or a blue streak in my hair and just say up yours to normality (very much a mum reaction I think)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.